A Boston-based doctor was left with serious allergy after he was injected with Moderna's COVID-19 vaccine, rolled out recently in US. Hossein Sadrzadeh, a geriatric oncologist at Boston Medical Center, became the first person to develop adverse reaction to the vaccine outside the trial.
According to FDA, the Moderna COVID-19 Vaccine is administered as a 2-dose series, 1 month apart, into the muscle. The authority even mentions that the vaccine is unapproved and it was tested on 15, 400 individuals during the trial phase.
Doctor Suffered a Reaction Similar to Shellfish Allergy
The New York Times reported that the oncologist became dizzy and felt his heart racing minutes after receiving the vaccine on Thursday. Claiming that his tongue became numb soon after getting the vaccine shot, Sadrzadeh said: "It was the same anaphylactic reaction that I experience with shellfish." He also complained of his blood pressure plummeting and breaking into a cold sweat.
"I don't want anybody to go through that," said the doctor who self-administered an EpiPen he brought in the event of such a reaction. The outlet reported that he was discharged following a brief emergency room examination.
Sadrzadeh "felt he was developing an allergic reaction and was allowed to self-administer his personal epi-pen," David Kibbe, a spokesman at the Boston Medical Center, said. "He was taken to the Emergency Department, evaluated, treated, observed and discharged. He is doing well today," the spokesman added.
Recently a Tennessee nurse had also fainted after receiving the Pfizer COVID-19 vaccine.
Doctor Might Not Receive Second Dose of the Vaccine
The severe allergic reaction caused to the doctor following the first shot of the vaccine has jeopardized his chances of getting the second dose a month later.
Reuters reported that a FDA official said last week that the agency is investigating around five allergic reactions that occurred after people were administered Pfizer Inc and BioNTech SE's COVID-19 vaccine in the United States.
It was also reported that FDA advisory committee has found that the COVID-19 vaccine might cause swelling and inflammation in people with cosmetic facial fillers.
In its report ABC 7 stated that the FDA committee found that several trial participants with fillers have already experienced side effects. "Your immune system which causes inflammation is revved up when you get a vaccine, that's how it's supposed to work," said Dr. Shirley Chi.